Posted by Nervous Rob on September 14, 2005, at 0:05:34
In reply to Re: Long time user of Effexor, posted by AngelMyth on September 13, 2005, at 19:58:49
I started just about every anti-depressant with the same phobia and I don't know if my phobia caused the panic attacks or like you suggest that the side effect of the drug may be causing the side effect.
My experience was that I tried to stick it out as long as possible because many side effects subside in a week or two or so. You'll know if you're feeling better or worse, but unless you are having very bad symptoms you may be better sticking with it. Talk to your doctor, even if you call him/her every couple of days. Your body tells you pretty much everything you need to know. Eventually you should feel more like yourself not a zombie and not in a constant state of panic. I had bad side effects with prozac, paxil, tofranil and others I cant name. Effexor is the first one that does not make me feel anxious, but I am taking it with Klonopin and Xanax, which I plan to taper off (everyone plans on going off). My main side effects are the lack of sex drive and appetite. I'm not going to put up with the lack of sex drive much longer, but it isn't a dangerous side effect, so I am sticking with the effexor. The appetite problem is also not a problem. I can stand to lose a few pounds so I've turned it into an opportunity to lose some weight which I have done with the help of regular exercise.
Everyone is different, but I thought you might like to hear some other thoughts. But believe me you are NOT alone!